MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-2530
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 01/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic v40 femoral head on her right hip on or about (b)(6) 2012 and was revised on (b)(6) 2020.It is further alleged that she suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in her blood.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic v40 femoral head on her right hip on or about (b)(6), 2012 and was revised on (b)(6), 2020.It is further alleged that she suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in her blood.Update 03-17-2022: head disassociation: *update on 28-apr-2022 based on medical review: "[.] the next page is dated (b)(6), 2020 from medical center.An x-ray was taken showing the disassociation.An operation note dated (b)(6), 2020 by dr.[.] the postoperative diagnosis was "right hip prosthetic joint disassociation, felt secondary to trunnionosis, abductor repair failure and extensive pseudo-tumor about the hip joint capsule with extensive metal debris." the operation report is reviewed.The surgeon noted extensive trunnionosis with significant muscle damage.[.] ".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and abnormal ion level/ altr involving an accolade stem was reported.The event was confirmed via clinician review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the failure of a total hip arthroplasty about 8 years after implantation due to trunnionosis and head disassociation associated with elevated metal ion levels.I can confirm that this event took place since i was able to review the revision operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of trunnionosis and disassociation are multifactorial including surgical technique factors, patient factors, and implant factors.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip was revised due to excessive levels of chromium and cobalt in her blood, right hip prosthetic joint disassociation, felt secondary to trunnionosis, abductor repair failure and extensive pseudo-tumor about the hip joint capsule with extensive metal debris.The event was confirmed via clinician review.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE 132 SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key13573621
Report Number0002249697-2022-00258
Device Sequence Number17569499
Product Code LPH
UDI-Device Identifier04546540510617
UDI-Public04546540510617
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model Number6020-2530
Device Catalogue Number6020-2530
Device Lot Number38601906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale